Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 144, NWS Wichita, KS

September 6, 2007Barton County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 6, 2007, 9:17 PM CDT for Barton County, Kansas. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2007, 9:17 PM CDT (02:17 UTC)
Expired
Sep 6, 2007, 10:15 PM CDT
In force
58 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Barton County, KS

The radar

The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 9:22 PM CDTTSTM WND GST 602 Nnw Pawnee Rock, KS
Sep 6, 9:33 PM CDTTSTM WND GST 61Great Bend, KSKSN WEATHER LAB.
Sep 6, 9:35 PM CDTTSTM WND DMG7 Sse Great Bend, KSDELAYED REPORT... SPOTTER REPORTED THAT HIS 16 FOOT STOCK TRAILER WAS MOVED 55 FEET AND A 1000 POUND BAIL MOVER WAS MOVED 15 FEET. WINDS WERE SUSTAINED FROM THE WEST BUT SPEED WAS NOT KNOWN. TIME IS ESTIMATED.
Sep 6, 9:35 PM CDTTSTM WND GST 612 W Great Bend, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1393 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1393 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
2665 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 070217
SVRICT
KSC009-070315-
/O.NEW.KICT.SV.W.0144.070907T0217Z-070907T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BARTON COUNTY IN CENTRAL KANSAS.

* UNTIL 1015 PM CDT.

* AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS OF 60 TO 70 MPH.  THIS STORM WAS LOCATED NEAR
  PAWNEE ROCK...OR 7 MILES NORTHEAST OF LARNED...AND MOVING NORTHEAST
  AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CLAFLIN...ELLINWOOD...GREAT BEND...GREAT BEND AIRPORT...PAWNEE
  ROCK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3840 9903 3824 9903 3825 9848 3860 9849

$$

JAKUB
3 follow-up statements
000 
WWUS53 KICT 070232
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT THU SEP 6 2007

KSC009-070315-
/O.CON.KICT.SV.W.0144.000000T0000Z-070907T0315Z/
BARTON KS-
932 PM CDT THU SEP 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BARTON COUNTY UNTIL 1015 PM CDT...

AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR GREAT BEND AIRPORT...OR 7 MILES SOUTHWEST OF GREAT BEND...MOVING
NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR GREAT BEND BY 945 PM CDT.
  NEAR ELLINWOOD BY 1005 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3840 9903 3824 9903 3825 9848 3860 9849

$$

JAKUB
000 
WWUS53 KICT 070246
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT THU SEP 6 2007

KSC009-070315-
/O.CON.KICT.SV.W.0144.000000T0000Z-070907T0315Z/
BARTON KS-
946 PM CDT THU SEP 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BARTON COUNTY UNTIL 1015 PM CDT...

AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR GREAT BEND...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR ELLINWOOD BY 1000 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3840 9903 3824 9903 3825 9848 3860 9849

$$

JAKUB
000 
WWUS53 KICT 070307
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1006 PM CDT THU SEP 6 2007

KSC009-070316-
/O.EXP.KICT.SV.W.0144.000000T0000Z-070907T0315Z/
BARTON KS-
1006 PM CDT THU SEP 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARTON COUNTY HAS 
BEEN CANCELLED...

AT 1002 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO
LONGER POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3840 9903 3824 9903 3825 9848 3860 9849

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 8:49 PM CDT, 28 minutes earlier.

Area forecast discussion, Sep 6, 8:49 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT THU SEP 6 2007

.UPDATE...
CURRENT THUNDERSTORM ACTIVITY HAS SHOWN A GENERAL WEAKENING TREND
OVER THE PAST HOUR OR SO...LIKELY DUE TO STORMS ENCOUNTERING
INCREASING CONVECTIVE INHIBITION OVER THE SOUTHEASTERN QUARTER OF
KS. THINKING THIS TREND SHOULD CONTINUE...AS DIURNAL COOLING
CONTINUES...AND STORMS CONTINUE TO ENCOUNTER A STRENGTHENING CAP.
HOWEVER...DEEP LAYER SHEAR ON THE ORDER OF 30KTS AND MODEST
INSTABILITY WILL PROMOTE A STRONG/SEVERE THREAT OVER THE NEXT 3-4
HOURS. THEREAFTER...CONVERGENCE ALONG/AHEAD OF APPROACHING COLD
FRONT AND STRENGTHENING LOW-LEVEL JET SHOULD PROMOTE SCATTERED
THUNDERSTORMS THROUGH THE NIGHT SPREADING SOUTHEAST...BUT SEVERE
WEATHER IS NOT ANTICIPATED.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 648 PM CDT THU SEP 6 2007/

AVIATION...
00Z TAFS...ICT/HUT/CNU/RSL/SLN...CHALLENGE WILL BE THUNDERSTORM
CHANCES OVER THE NEXT 12-18 HRS ACROSS THE AREA...AS A COLD FRONT
SAGS SOUTH ACROSS KS. BEST CHANCES OVER THE NEXT 6 HOURS WILL BE
ACROSS CENTRAL KS...IN VICINITY OF PREFRONTAL BOUNDARY...WITH
CHANCES SLOWLY SPREADING SOUTHEAST THROUGH THE NIGHT AS COLD FRONT
SURGES SOUTHEASTWARD. COVERED CHANCES WITH VCTS WORDING FOR NOW.
WILL CONTINUE TO MONITOR AND MAKE TIMELY AMENDMENTS WHEN/WHERE
NEEDED.

KLEINSASSER

PREV DISCUSSION... /ISSUED 353 PM CDT THU SEP 6 2007/

DISCUSSION...

SYNOPSIS...
IR & WV IMAGERY DEPICT MID-UPR SHORTWAVE MOVING E ACROSS WY VERY CLOSE
TO SCHEDULE. STILL EXPECT SHORTWAVE TO CROSS NRN MS VALLEY EARLY FRI
MORNING. AS THE SHORTWAVE CONTINUES ITS EWD TREK TOWARD GREAT LAKES
IT SHOULD ASSUME A MORE E/NE MOVEMENT IT ENCOUNTERS STRONG MID-UPR
RIDGE SITUATED JUST OFF E COAST. SUCH BEHAVIOR WOULD HAVE IMPLICATIONS
ON BEHAVIOR/POSITIONING OF ATTENDANT COLD FRONT THATLL VENTURE SE
INTO CENTRAL KS LATE TONIGHT. SUCH EVOLUTION OF MID-UPR PATTERN WOULD
TRANSLATE INTO COLD FRONTAL DECELERATION WOULD OF COURSE TRANSLATE
INTO PROLONGING SHRA/TSRA ACROSS SC & SE KS...ESPECIALLY ALONG THE OK
BORDER...FRI NIGHT & SAT.

TONIGHT:
PER SYNOPSIS BEST CHANCES FOR TSRA TARGET CENTRAL KS THIS EVENING.
DEEP-LAYER SHEAR PROFILES BECOMING INCREASINGLY FAVORABLE FOR A FEW
SEVERE TSRA TO MOVE ACROSS THESE AREAS THROUGH MIDNIGHT...LIKELY
EVOLVING INTO MCS THAT SHOULD PROPAGATE S/SE TOWARD KS TURNPIKE LATE
TONIGHT.

FRI & FRI NIGHT:
PER SYNOPSIS BEHAVIOR/POSITIONING OF COLD FRONT WILL REQUIRE CLOSE
MONITOR. AM CERTAIN FRONT WILL DECELERATE AS IT VENTURES INTO SE KS
FRI AFTERNOON...WITH BOUNDARY POSSIBLY STALLING IN W-E MANNER ACROSS
OK. SUCH A SCENARIO DICTATES SHARPENING POP GRADIENT FRI WITH MOST OF
SE KS INCREASED TO 60-70% AND OK-BORDERING SC KS AREAS INCREASED TO
50-60%. WITH SOME UNCERTAINTY AS TO SE PROGRESS OF COLD FRONT HAVE
ASSIGNED 20% TO MOST OF CENTRAL KS. POP GRADIENT FRI NIGHT VERY
SIMILAR WITH 50-60% ASSIGNED TO OK-BORDERING COUNTIES.

SAT & SAT NIGHT:
WITH FRONT EXPECTED TO STALL ACROSS CENTRAL OK CHANCES FOR SHRA/TSRA
NOW INCREASING FOR OK-BORDERING AREAS...ESPECIALLY ON SAT...WHERE
POPS HAVE BEEN DOUBLED TO 50% ACROSS FAR SC KS. CHANCES FOR RA/TSRA
DIMINISH MARKEDLY FURTHER N IN CENTRAL KS WHERE ONLY A FEW -SHRA
EXPECTED FOR GREAT BEND...MCPHERSON AND MARION. INVERTED SFC RIDGE
TRYING TO BUILD S ACROSS NEBRASKA...FRONT SHOULD SAG FURTHER S ACROSS
RED RIVER THEREBY DECREASING SHRA/TSRA CHANCES SAT NIGHT.

MON & MON NIGHT:
FORECAST FOCUS IS ON BEHAVIOR/POSITIONING OF DEEP MID-UPR TROUGH THAT
SHOULD SWEEP SE...THEN E...ACROSS NRN PLAINS MON & MON NIGHT. STRONG
COLD FRONT ASSOCIATED WITH THE TROUGH IS PROGGED TO SPRINT SE ACROSS
KS ON MON...& WITH DGEX COMING INTO BETTER AGREEMENT WITH ITS GFS &
ECMWF COHORTS...CONFIDENCE INCREASING THAT THE COLD FRONT WILL SWEEP
ACROSS MOST OF CWFA BY MON EVENING TRANSLATING INTO AN EARLIER ONSET
OF TSRA ALL AREAS MON & AN EARLIER ONSET OF COOLER TEMPERATURES MON
NIGHT...ESPECIALLY CENTRAL KS WHERE MINS HAVE BEEN LOWERED TO 50F.
THESE TWO PERIODS WILL REQUIRE CONSIDERABLE ATTENTION OVER THE NEXT 3
DAYS.

TUE-THU:
ANTICIPATED PROGRESSIVE NATURE OF PATTERN SHOULD TRANSLATE INTO EARLY
EXODUS OF SHRA/TSRA FROM SE KS BY EARLY TUE MORNING WITH QUIET WEATHER
SLATED FOR AREAS THEREAFTER AS HIGH PRESSURE SPREADS SE ACROSS NRN &
CENTRAL PLAINS.

EPS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  84  66  81 /  40  40  40  40
HUTCHINSON      68  84  65  81 /  40  20  20  30
NEWTON          70  84  65  80 /  40  30  30  30
ELDORADO        72  84  66  81 /  40  40  40  30
WINFIELD-KWLD   73  84  66  81 /  40  50  50  40
RUSSELL         65  82  62  81 /  50  10   0  10
GREAT BEND      66  83  63  81 /  50  10  10  20
SALINA          67  83  63  82 /  50  10  10  10
MCPHERSON       68  84  64  81 /  50  20  20  20
COFFEYVILLE     73  84  66  81 /  30  60  60  40
CHANUTE         73  84  66  81 /  30  50  50  30
IOLA            73  83  66  80 /  40  50  40  20
PARSONS-KPPF    73  84  66  81 /  30  60  50  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 6, 8:26 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
826 PM CDT THU SEP 6 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-080230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
826 PM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS
OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING...AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. THE MAIN THREATS WILL BE HAIL UP TO
QUARTER SIZE AND DAMAGING WINDS TO AROUND 60 MPH. THE SEVERE
THREAT SHOULD WANE AFTER MIDNIGHT...BUT STRONG STORMS MAY STILL BE
POSSIBLE AREAWIDE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...THE COLD FRONT SHOULD DECELERATE AS IT MOVES SOUTHEAST
INTO SOUTHEAST KANSAS. THE CHANCES FOR THUNDERSTORMS IS INCREASING
ESPECIALLY OVER AREAS GENERALLY ALONG...AND SOUTH...OF HIGHWAY 400
WHERE A FEW THUNDERSTORMS MAY PRODUCE 40 TO 50 MPH WINDS AND SMALL
HAIL. THUNDERSTORMS OCCURRING ALONG AND NORTH OF HIGHWAY 400 ARE
NOT EXPECTED TO BE EITHER STRONG OR SEVERE.

WITH THE COLD FRONT POSSIBLY STALLING IN A WEST TO EAST MANNER
ACROSS OKLAHOMA...THUNDERSTORM CHANCES ARE ALSO INCREASING FRIDAY
NIGHT...ESPECIALLY OVER OKLAHOMA BORDERING COUNTIES WHERE A FEW
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS.

ON SATURDAY...THERE IS A CHANCE OF THUNDERSTORMS FOR MOST AREAS
EXCEPT FOR LINCOLN AND SALINE COUNTIES. THE THUNDERSTORMS MAY
LINGER OVER FAR SOUTH CENTRAL KANSAS SATURDAY NIGHT. HOWEVER...THE
THUNDERSTORMS SHOULD BE NEITHER STRONG NOR SEVERE.

ON SUNDAY NIGHT...THERE IS SLIGHT CHANCE OF THUNDERSTORMS MOVING
INTO CENTRAL KANSAS AS A SECOND...AND STRONGER...COLD FRONT
INVADES THESE AREAS. THE THUNDERSTORMS WILL SPREAD SOUTHEAST
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON MONDAY...WITH THE
THUNDERSTORMS CONTINUING OVER AREAS GENERALLY ALONG...AND
SOUTHEAST...OF THE TURNPIKE MONDAY NIGHT. THE THUNDERSTORMS SHOULD
BE NEITHER STRONG NOR SEVERE DURING THESE PERIODS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

EPS/ADK

In the hours before

Special weather statement, Sep 6, 7:20 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CDT THU SEP 6 2007

KSZ047-048-070100-
BARTON-ELLSWORTH-
720 PM CDT THU SEP 6 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON AND ELLSWORTH COUNTIES...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLAFLIN...OR 17 MILES NORTHEAST OF GREAT
BEND...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Special weather statement, Sep 6, 7:59 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT THU SEP 6 2007

KSZ048-070145-
ELLSWORTH-
759 PM CDT THU SEP 6 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH COUNTY...

AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LORRAINE...OR 10 MILES SOUTHWEST OF
ELLSWORTH...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Special weather statement, Sep 6, 8:29 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
829 PM CDT THU SEP 6 2007

KSZ049-070215-
SALINE-
829 PM CDT THU SEP 6 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SALINE COUNTY...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF BROOKVILLE...OR 15 MILES WEST OF
SALINA...AND MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Special weather statement, Sep 6, 9:09 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
909 PM CDT THU SEP 6 2007

KSZ047-070300-
BARTON-
909 PM CDT THU SEP 6 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON COUNTY...

AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR LARNED...AND MOVING NORTHEAST AT 30 MPH.

QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 MPH ARE POSSIBLE WITH
THIS STORM...THE CITY OF GREAT BEND IS IN THE PATH OF THIS STORM.

PEOPLE IN SOUTHERN BARTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

JAKUB

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.